MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 04/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during an unspecified procedure while using a cxi support catheter, the device was advanced to the common iliac artery (cia) with severely calcified chronic total occlusion (cto) lesion by contralateral approach.A wire guide could pass through the lesion however, the cxi stopped advancing, got stuck and separated.It cannot be determined which wire guide was used when the separation occurred.The separated segment remained in the calcified lesion, but the device portion was retrieved eventually using a snare device.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, quality control , functional testing and visual inspection of the returned device was conducted during the investigation.One used cxi support catheter was returned for evaluation.A portion of the distal tip was noted to be separated from the catheter.An attempt was made to insert an.018 inch wire guide, which was not able to advance through the catheter due to the catheter occlusion with what appeared to be biomaterial.The strain relief was attached and secure.The distal tip was separated distal tip.An.018 inch wire guide was able to be inserted into the portion of the separated distal tip.The returned device met dimensional requirements.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there one additional complaints associated with this lot number.The device is shipped with an instruction for use (ifu) which states: ¿the catheter should not be advanced through and area of resistance unless the source of the resistance is identified by fluoroscopy and the appropriate steps are taken and to reduce or remove the obstruction¿.Based on the information provided, and results of the investigation force being applied during the advancement of the device through the severely calcified lesion (as reported by the physician) may have contributed to the reported separation.A definitive root cause; however, could not conclusively be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6560911
Report Number1820334-2017-00953
Device Sequence Number609408
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)180609(10)5943507
Combination Product (Y/N)N
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;